MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 15 CARBON STERILE BLADES; BLADE, SCALPEL

SWANN MORTON LTD. SWANN-MORTON NO. 15 CARBON STERILE BLADES; BLADE, SCALPEL
Model Number NO. 15 CARBON STERILE BLADES
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please see below the response sent to the customer, "thank you for bringing this latest complaint to our attention where a carbon sterile sm15 blade has broken during use.Unfortunately, this is the only information that is available for this complaint.There is no lot number, no sample, no information on the procedure in question, or how the blade came to break.Without the relevant information or having samples returned for us to test, we are unable to perform an investigation into this complaint.If the blade in question or samples from the same shelf box or lot number, the relevant information we require were to become available, we would be able to investigate and issue you with a report of our findings.We hope you will understand we can't comment further but if you require any further assistance, please do not hesitate to contact us.We have been unable to establish the root cause of this broken blade as we have received no samples or any information to perform an investigation.No corrective action is required as we have been unable to establish the root cause due to not receiving any samples or information to investigate.No preventive action is required as we have been unable to establish the root cause due to not receiving any samples or information to investigate." as we were not proved with a lot number or any sample of the device that was broken, we were unable to carry out a full investigation with this lack of information.We were informed that no further details were to be provided and therefore consider this matter to be closed.
 
Event or Problem Description
The description provided by the healthcare facility was as follows: "blade broke during use".

Brand Name
SWANN-MORTON NO. 15 CARBON STERILE BLADES
Common Device Name
BLADE, SCALPEL
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
sheffield, , gb S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
sheffield, , gb S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7209625412
MDR Report Key17884876
Report Number9611194-2023-00007
Device Sequence Number15178750
Product Code GES
UDI-Device Identifier05033955002053
UDI-Public05033955002053
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO. 15 CARBON STERILE BLADES
Device Catalogue Number0205
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown